MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 07/09/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of our investigation.
 
Event or Problem Description
It was reported during use, through the emergency support line, that the patient had low blood pressure with high augmentation.An x-ray image was reviewed which showed the iab marker at the 8th intercostal space, indicating the balloon was positioned low.The user was advised to notify the provider.Approximately one hour later, the user called back and shared another x-ray screenshot, which showed that the balloon position remained relatively unchanged and was noted to be almost at the hub.It was recommended to return the patient to the cath lab for further evaluation under fluoroscopy, as the radiopaque tip should be positioned between the 2nd and 3rd intercostal space.The patient expired.
 
Additional Manufacturer Narrative
Updated fields: b4, d8, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, component codes and investigation conclusions), h11.No decon or visual inspection performed since product was not returned and could not be evaluated.The issue was reported via the emergency support line during device use.The patient with stemi and multivessel disease showing low blood pressure and high augmentation, upon reviewing the x-ray image, it was observed that the intra-aortic balloon (iab) marker was positioned at the 8th intercostal space, indicating the balloon was too low.About an hour later, (b)(6) called back with product surveillance data and another x-ray image.The marker appeared unchanged, and she noted the balloon was nearly at the hub.The esp speaker recommended returning the patient to the cath lab for fluoroscopic evaluation to confirm balloon placement, emphasizing that the radiopaque tip should be located between the 2nd and 3rd intercostal spaces.Based on the description, the improper positioning of the intra-aortic balloon catheter was likely due to initial misplacement or migration during use, resulting in suboptimal augmentation and hemodynamic performance.The root cause has been identified as user error.There was no malfunction of the iab; rather, the customer required assistance to navigate the proper use of the device the failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key22586021
Report Number2248146-2025-0000420
Device Sequence Number4565087
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public(01)10607567107974(10)3000288436(17)260103(11)230104
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0295-01
Device Lot Number3000288436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexFemale
Patient Weight57 KG